Skip to main content
×
×
Home

Coinductive formulas and a many-sorted interpolation theorem

  • Ursula Gropp (a1)
Abstract

We use connections between conjunctive game formulas and the theory of inductive definitions to define the notions of a coinductive formula and its approximations. Corresponding to the theory of conjunctive game formulas we develop a theory of coinductive formulas, including a covering theorem and a normal form theorem for many sorted languages. Applying both theorems and the results on “model interpolation” obtained in this paper, we prove a many-sorted interpolation theorem for ω1ω-logic, which considers interpolation with respect to the language symbols, the quantifiers, the identity, and countably infinite conjunction and disjunction.

Copyright
Corresponding author
Equipe de Logique Mathématique, Université Paris-vii, 75251 Paris, France
References
Hide All
[B]J. Barwise, , Admissible sets and structures, Springer-Verlag, Berlin, 1975.
[F]Feferman, S., Lectures on proof theory, Proceedings of the summer school in logic (Leeds, 1967), Lecture Notes in Mathematics, vol. 70, Springer-Verlag, Berlin, 1968, pp. 1107.
[G]Gropp, U., Coinduktive Formeln, Diplomarbeit, Universität Bonn, Bonn, 1983.
[H]Harnik, V., Refinements of Vaught's normal form theorem, this Journal, vol. 44 (1979), pp. 289306.
[H/M]Harnik, V. and Makkai, M., Applications of Vaught sentences and the covering theorem, this Journal, vol. 41 (1976), pp. 171187.
[K]Keisler, H. J., Model theory for infinitary logic, North-Holland, Amsterdam, 1971.
[Ma 1]Makkai, M., Vaught sentences and Lindström's regular relations, Cambridge summer school in mathematical logic (1971), Lecture Notes in Mathematics, vol. 337, Springer-Verlag, Berlin, 1973, pp. 622660.
[Ma2]Makkai, M., Admissible sets and infinitary logic, Handbook of mathematical logic (Barwise, J., editor), North-Holland, Amsterdam, 1977, pp. 233282.
[Mal]Malitz, J., Universal classes in infinitary languages, Duke Mathematical Journal, vol. 36 (1969), pp. 621630.
[Mo]Moschovakis, Y. N., Elementary induction on abstract structures, North-Holland, Amsterdam, 1974.
[O]Oberschelp, A., On the Craig-Lyndon interpolation theorem, this Journal, vol. 33 (1968), pp. 271274.
[R]Ressayre, J. P., Boolean models and infinitary first order languages, Annals of Mathematical Logic, vol. 6 (1973), pp. 4192.
[S]Stern, J., A new look at the interpolation problem, this Journal, vol. 40 (1975), pp. 113.
[V]Vaught, R., Descriptive set theory in Lω1ω, Cambridge summer school in mathematical logic (1971), Lecture Notes in Mathematics, vol. 337, Springer-Verlag, Berlin, 1973, pp. 574598.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed